| Model Number |
PP40-28100 |
| Medical Device Problem Code |
Migration or Expulsion of Device (1395)
| Health Effect - Clinical Code |
Unspecified Musculoskeletal problem (4535)
| Date of Event |
12/27/2022
Type of Reportable Event
Malfunction
Event or Problem Description
We had a male patient who had complained of either back pain, leg pain or weakness and had to be taken to the or to remove harpoon cage that have migrated out of the disc space.We did not place a new cage in any of the empty disc space where the cages had backed out.During the original surgery, each cage was verified to be in optimal position by x-ray.
Additional Manufacturer Narrative
The cause of the expulsion is inconclusive however one factor leading to device expulsion appears to be patient non-compliance during recovery.Appropriate physical exertion following surgery is patient dependent and it is acknowledged that there is limited control in this area.The implant is designed to engage the endplates and provide resistance to migration when appropriately placed and sized.Therefore, another possible contributing factor to device expulsion could be that the implant was under sized to the shape and size of the disc space.